MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGETING ARM TNS T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGETING ARM TNS T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18061001
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that they put the drill through the jig and into the nail and that the jig had too much play in it which caused the drill to snap off in the patient and nail.It was deemed to difficult to get the piece out so the surgeon left it in situ.Unintended metal in the patient.
 
Additional Manufacturer Narrative
Correction: section d4 (lot #).The reported event could be confirmed, since play of less than 0.5mm was observed at implant positioning location on targeting device.This instrument batch was released in 2014, meaning approximately 5 years of likely successful repeated use.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by inadequate inspection of device functionality before and during surgical procedure.The device inspection revealed the following: visual inspection: did not reveal physical damage to device, only patterns associated with normal wear.Functional inspection was carried out in comparison to an alternate nail holding screw and targeting device.Play of less than 0.5mm was observed at the reported targeting device.Positioning screws were adjusted and play was no longer observed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Ifu states: ¿ensure that you are familiar with the intended uses, compatibility and correct handling of the instrument, which are described in the operative technique of the product system.Please remember that product systems may be subject to alterations that may affect the compatibility of the instrument with other instruments or with implants.For your information, avail yourself of the training courses and publications offered." ¿ before the surgical procedure, ensure that all components prepared for the procedure function correctly with each other.During the procedure, repeatedly check that the connections between the instruments or between implants and instruments required for the precise positioning and fixing are secure." no indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
TARGETING ARM TNS T2 TIBIA
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8935581
Report Number0009610622-2019-00627
Device Sequence Number2520876
Product Code LXH
UDI-Device Identifier04546540196521
UDI-Public04546540196521
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18061001
Device Lot NumberKHI142105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1